Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Meredia

Post-Surgical Acne Flare Up

This one is going to sound odd, and I'm a bit embarrassed, but it's my reality right now. :cry:

I had horrible acne as a teenager, (I'm 41 now), which was successfully treated with antibiotics and Retin-A. By my mid twenties, between "growing out of it" and birth control pills, it significantly decreased so as to be manageable using over-the-counter products now and then as needed.

Here's the strange thing. Just over three weeks ago, I had breast reduction surgery. No complications of any kind and healing wonderfully. Within 1.5 weeks, I suddenly broke out with acne as bad as I had when I was a teen. Another 1.5 weeks later, and it's only getting worse and shows no signs of clearing. I thought I'd give The Regimen a try to see if it clears up.

In the meantime, has anyone else experienced anything remotely similar as a trigger? The only thing I can think is that having breast tissue and glands removed stirred up my hormones. Regardless, the re-living of the bad feelings I had about my appearance as a teen is putting a bit of a damper on the excitement and relief I feel about the wonderful results of my surgery.

Share this post


Link to post
Share on other sites

I experienced the same thing except I had a kidney biopsy not proper surgery. I had the biopsy done with local anaesthetic and left the hospital the same day. I was also given an adrenaline injection which might have had something to do with it. About 1.5 weeks later I had the most severe breakout I've ever had in my life. I've broken out in places I never had acne before! It's now 6 weeks later and I'm still suffering terrible outbreaks - they won't stop coming. The thing is I also changed my diet a lot around 3 weeks before the outbreak so I'm not sure if the acne was caused by the diet, biopsy or adrenaline shot? confused.gifcry.gif

Share this post


Link to post
Share on other sites

Welsh, I was also treated as outpatient but was under general anaesthetic since it was major surgery. Makes me wonder if anaesthetic or pain killers have something to do with it. Perhaps it's just that going through any kind of invasive surgery throws your whole system off.

At any rate, I began The Regimen yesterday evening. Amazingly, my skin is already responding this morning with positive results. It will be interesting to see, once I get this outbreak cleared up, whether it was an isolated, post-surgical event or if it has become a recurring problem again.

Good luck with your own program, and I hope your biopsy results were okay.

Share this post


Link to post
Share on other sites
Guest Tracy

Holy crap, you guys.....this very same thing happened to me. I hadn't made the sugery-acne connection.....I'd just finished a TCA peel and I'd attributed the jawline acne to that. And I've never had acne on my jawline before.

Hmm...... eusa_think.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×